Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 217, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 15, 2019, 7:37 PM EST for Jefferson County, Washington County, Georgia. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2019, 7:37 PM EST (00:37 UTC)
- Expired
- Dec 16, 2019, 8:21 AM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River at GA 88 near Grange (GRGG1). The gauge peaked at 18.20 ft at Dec 16, 2019, 1:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02200120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
584
WGUS42 KFFC 160037
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
737 PM EST Sun Dec 15 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ogeechee River near Grange affecting Jefferson and Washington
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC163-303-161438-
/O.NEW.KFFC.FL.W.0217.191216T0037Z-000000T0000Z/
/GRGG1.1.ER.191216T0012Z.191216T0015Z.000000T0000Z.UU/
737 PM EST Sun Dec 15 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ogeechee River near Grange.
* From this evening until further notice.
* At 715 PM Sunday the stage was 17.7 feet...and rising.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$3 follow-up statements
046
WGUS82 KFFC 160334
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1034 PM EST Sun Dec 15 2019
...The Flood Warning continues for the following rivers in Georgia...
Ogeechee River near Grange affecting Jefferson and Washington
Counties
GAC163-303-161734-
/O.CON.KFFC.FL.W.0217.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.191216T0012Z.191216T0015Z.000000T0000Z.UU/
1034 PM EST Sun Dec 15 2019
The Flood Warning continues for
The Ogeechee River near Grange.
* Until further notice.
* At 10 PM Sunday the stage was 18.1 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 18 feet Minor Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$484
WGUS82 KFFC 160942
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
442 AM EST Mon Dec 16 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
Ogeechee River near Grange affecting Jefferson and Washington
Counties
GAC167-303-319-162341-
/O.CON.KFFC.FL.W.0216.000000T0000Z-191218T0100Z/
/OCNG1.1.ER.191216T0954Z.191217T0000Z.191217T1900Z.NO/
442 AM EST Mon Dec 16 2019
The Flood Warning continues for
The Oconee River near Oconee.
* From early this morning until Tuesday evening.
* At 4AM Monday the stage was 16.8 feet...and steady.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage this morning and
continue to rise to near 18.0 feet by this evening.The river will
fall below flood stage by tomorrow early afternoon.
* At 18.0 feet...The water level begins to flood portions of the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues in the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
GAC163-303-162341-
/O.CON.KFFC.FL.W.0217.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.191216T0012Z.191216T0600Z.000000T0000Z.UU/
442 AM EST Mon Dec 16 2019
The Flood Warning continues for
The Ogeechee River near Grange.
* Until further notice.
* At 4AM Monday the stage was 18.1 feet...steady.
* Minor flooding is occurring and will continue.
* Flood stage is 18.0 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$426
WGUS82 KFFC 161321
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
821 AM EST Mon Dec 16 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ogeechee River near Grange affecting Jefferson and Washington
Counties
GAC163-303-161351-
/O.CAN.KFFC.FL.W.0217.000000T0000Z-191216T1321Z/
/GRGG1.1.ER.191216T0012Z.191216T0600Z.191216T1035Z.UU/
821 AM EST Mon Dec 16 2019
The Flood Warning is cancelled for
The Ogeechee River near Grange.
* This takes effect immediately.
* At 7 AM Monday the stage was 17.9 feet...and falling.
* Flood stage is 18 feet.
* The river will continue to fall.
* At 18 feet...Flood stage occurs. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 6:02 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 15, 6:02 PM EST, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 602 PM EST Sun Dec 15 2019 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 221 PM EST Sun Dec 15 2019/ SHORT TERM /Tonight through Monday/... Synoptically, a broad longwave trough will begin digging into the southwestern CONUS, forcing moist, southwesterly flow into the Gulf states. This plume of moisture, following a warm front, will bring dense cloud cover and isolated showers from the northwestern corner of Georgia all the way through the I-85 corridor, starting late tonight. Any showers that develop should remain light with minimal accumulations if any. By Monday, a cold front will begin making it's way through the southeast with a line of showers and thunderstorms making its way towards the area. Before the system arrives temperatures will increase into the unseasonably warm mid-60s to mid- 70s, around 10-15 degrees above normal. Some isolated prefrontal showers will be possible, but precip chances will really begin to increase Monday evening as the cold front reached the northwestern corner of the state. More details discussed below. Thiem Monday night/Tuesday... Heading into the evening hours (Monday), will be closely monitoring ongoing severe weather coming out of Louisiana, Mississippi and Alabama. Hi-res/short-term models continue to show an overall weakening trend of storm organization/intensity as broken line of showers/storms approach northwest and west-central GA between 6 pm and midnight Monday evening. However, low-mid 60s dewpoints yielding just enough instability along with 40-50kt low lvl (0-3km) winds to support small pockets of organized convection that could result in strong to damaging winds and perhaps even a brief/spin-up tornado. Axis of heaviest rain with this system will be across north GA where a more prolonged period of heavier rain is likely. As much as 1 to locally 2 inches is expected with lesser amounts south/east of I-85. Risk for severe includes areas along and west/north of I-85 through daybreak Tuesday morning (12z/Tues). After 12z/Tues, potential for a few stronger storms will exist east/south of I-85 from Columbus to Macon and points south. However, weakening low lvl wind shear and overall support should end overall severe threat across these areas. Cold front gets through the ATL area around daybreak Tuesday and will continue advancing south and east, clearing the entire forecast area by mid afternoon. Gusty northwest winds 15-30 MPH will usher in much colder and drier air. Maximum "high" temps will likely occur early in the day for most locations, with temps steady or slowly falling through the day. DJN.83 LONG TERM (Wednesday through Sunday)... Cooler (but near seasonal) temperatures will exist across the area Wed and Thurs but it will be dry. Next chance for precipitation arrives late Friday into the weekend with a lot of model run-to-run inconsistencies. Latest solutions showing a rather significant closed upper low diving far south then tracking along the Gulf Coast. Given the inconsistencies seen with the models and the fact we are still 5-7 days out, am leaning towards a more conservative forecast with just low chance POPs spreading across the area late Friday into Saturday. No major warm periods or cold snaps seen affecting the area through next weekend. DJN.83 && .AVIATION... 00Z Update... Potential for MVFR ceilings to increase or continue overnight with some potential for brief IFR ceilings toward daybreak. Improvement to VFR is expected for most locations Monday. Surface winds calm or light SE-SW overnight and less than 10 kts on Monday. Light rain or showers possible late tonight and Monday. //ATL Confidence...00Z Update... Low confidence for ceilings heights Medium to high confidence all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 45 67 58 63 / 10 20 80 80 Atlanta 51 66 60 63 / 20 30 90 80 Blairsville 47 60 53 57 / 20 50 90 70 Cartersville 52 67 55 59 / 20 40 90 60 Columbus 50 71 63 65 / 10 20 80 80 Gainesville 48 64 58 62 / 20 30 90 80 Macon 45 73 61 66 / 5 10 70 80 Rome 52 68 53 57 / 20 50 90 60 Peachtree City 50 69 60 63 / 20 30 80 80 Vidalia 46 76 61 73 / 5 10 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Dec 15, 10:55 AM EST, 8 hours 42 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1055 AM EST Sun Dec 15 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1055 AM EST Sun Dec 15 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A storm system and associated cold front will increase the chance for rain and a few thunderstorms late Monday into Tuesday. A few storms could become strong to severe, especially west of I-75 Monday night. High winds and locally heavy rain are the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.